overdose with (something)(redirected from overdosed him with)
overdose with (something)
1. To experience an extreme, life-threatening physical reaction to an excessive size or amount of doses of some drug, especially heroin, opioids, cocaine, or amphetamines. My brother eventually overdosed with morphine after getting addicted to it following his surgery. A lot of people don't even think about the possibility of overdosing with over-the-counter pain killers.
2. To cause someone else to experience such a reaction by administering a drug to them. In this usage, a noun or pronoun is used between "overdose" and "with." He lost consciousness because the nurse overdosed him with the medication.
3. To ingest an excessive amount something, especially to the point of discomfort or displeasure. Usually used jocularly or lightheartedly. I don't feel so good—I think I overdosed with chocolate! We felt like we had overdosed with salt after eating so many potato chips.
4. To give or apply an excessive amount of something to someone or something, especially to the point of discomfort or displeasure. In this usage, a noun or pronoun is used between "overdose" and "with." My mom always overdoses us with chocolate chip cookies whenever we come home for the holidays. Don't overdose the sauce with pepper this time!
See also: overdose
Farlex Dictionary of Idioms. © 2022 Farlex, Inc, all rights reserved.